Alert archive / New Mexico / High Wind Warnings in 2023

High Wind Warning 16, NWS Midland/Odessa, TX

March 23, 2023Eddy County, New Mexico; Culberson County, Texas

NWS Midland/Odessa, TX issued this high wind warning at Mar 23, 2023, 2:40 AM MDT for Eddy County, New Mexico; Culberson County, Texas. It took effect at Mar 23, 2023, 9:00 AM MDT. It was in force for 13 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 23, 2023, 2:40 AM MDT (08:40 UTC)
In effect from
Mar 23, 2023, 9:00 AM MDT
Expired
Mar 23, 2023, 10:00 PM MDT
In force
13 hr
Issued by
NWS Midland/Odessa, TX

Counties Eddy County, NM, Culberson County, TX

The radar

The Holloman AFB radar (KHDX), 203 km from the middle of the area, began a volume at 08:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 8.7 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2023-03-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2023-03-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 108 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3335 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
108 m²/s²
0-3 km storm-relative helicity
343 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

006 
WWUS74 KMAF 230840
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
340 AM CDT Thu Mar 23 2023

NMZ027-TXZ270-271-232045-
/O.UPG.KMAF.HW.A.0018.230323T1500Z-230324T0600Z/
/O.NEW.KMAF.HW.W.0016.230323T1500Z-230324T0400Z/
/O.NEW.KMAF.HW.A.0019.230324T1500Z-230325T1200Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
340 AM CDT Thu Mar 23 2023 /240 AM MDT Thu Mar 23 2023/

...HIGH WIND WARNING IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS
MORNING TO 11 PM CDT /10 PM MDT/ THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...For the High Wind Warning, west winds 35 to 45 mph with
  gusts up to 60 mph expected. For the High Wind Watch, west winds
  35 to 55 mph with gusts up to 80 mph possible.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...For the High Wind Warning, from 10 AM CDT /9 AM MDT/ 
  this morning to 11 PM CDT /10 PM MDT/ this evening. For the 
  High Wind Watch, from Friday morning through Saturday morning.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-232045-
/O.NEW.KMAF.WI.Y.0022.230323T1500Z-230324T0400Z/
/O.NEW.KMAF.HW.A.0019.230324T1500Z-230325T1200Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
and Van Horn
340 AM CDT Thu Mar 23 2023 /240 AM MDT Thu Mar 23 2023/

...WIND ADVISORY IN EFFECT FROM 10 AM CDT /9 AM MDT/ THIS MORNING
TO 11 PM CDT /10 PM MDT/ THIS EVENING...
...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts
  up to 50 mph expected. For the High Wind Watch, west winds 35 
  to 45 mph with gusts up to 70 mph possible.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, and Eastern Culberson County.

* WHEN...For the Wind Advisory, from 10 AM CDT /9 AM MDT/ this 
  morning to 11 PM CDT /10 PM MDT/ this evening. For the High 
  Wind Watch, from Friday morning through Saturday morning.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

TXZ274-277-278-232045-
/O.NEW.KMAF.HW.A.0019.230324T1500Z-230325T1200Z/
Reeves County Plains-Davis Mountains-Davis Mountains Foothills-
Including the cities of Pecos, Fort Davis, and Alpine
340 AM CDT Thu Mar 23 2023

...HIGH WIND WATCH IN EFFECT FROM FRIDAY MORNING THROUGH SATURDAY
MORNING...

* WHAT...West winds 35 to 45 mph with gusts up to 60 mph 
  possible.

* WHERE...Reeves County Plains and Davis Mountains Foothills, 
  and Davis Mountains.

* WHEN...From Friday morning through Saturday morning.

* IMPACTS...Travel will be difficult, especially for high profile
  vehicles. Severe turbulence near the mountains will be 
  hazardous for low flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts and warnings for updates on this
situation. Fasten loose objects or shelter objects in a safe
location prior to the onset of winds.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf
1 follow-up statement
658 
WWUS74 KMAF 231849
NPWMAF

URGENT - WEATHER MESSAGE
National Weather Service Midland/Odessa TX
149 PM CDT Thu Mar 23 2023

NMZ027-TXZ270-271-241000-
/O.UPG.KMAF.HW.A.0019.230324T1500Z-230325T1200Z/
/O.NEW.KMAF.HW.W.0017.230324T1600Z-230325T1000Z/
/O.CON.KMAF.HW.W.0016.000000T0000Z-230324T0400Z/
Guadalupe Mountains of Eddy County-
Guadalupe Mountains Above 7000 Feet-
Guadalupe and Delaware Mountains-
Including the cities of Queen, Guadalupe Mountains NP, 
and Pine Springs
149 PM CDT Thu Mar 23 2023 /1249 PM MDT Thu Mar 23 2023/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM
MDT/ THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ FRIDAY
TO 5 AM CDT /4 AM MDT/ SATURDAY...

* WHAT...Through this evening, west winds 35 to 45 mph with gusts
  up to 65 mph are expected. From Friday morning through Saturday
  morning, west winds 45 to 60 mph with gusts up to 80 mph are 
  expected.

* WHERE...Guadalupe and Delaware Mountains.

* WHEN...For the first High Wind Warning, until 11 PM CDT /10 PM 
  MDT/ this evening. For the second High Wind Warning, from 11 
  AM CDT /10 AM MDT/ Friday to 5 AM CDT /4 AM MDT/ Saturday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles.
  Severe turbulence near the mountains will be hazardous for low
  flying light aircraft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ028-TXZ272-273-241000-
/O.UPG.KMAF.HW.A.0019.230324T1500Z-230325T1200Z/
/O.NEW.KMAF.HW.W.0017.230324T1600Z-230325T0200Z/
/O.CON.KMAF.WI.Y.0022.000000T0000Z-230324T0400Z/
Eddy County Plains-Van Horn and Highway 54 Corridor-
Eastern Culberson County-
Including the cities of Artesia, Carlsbad, Carlsbad Caverns NP, 
and Van Horn
149 PM CDT Thu Mar 23 2023 /1249 PM MDT Thu Mar 23 2023/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 11 PM CDT /10 PM MDT/
THIS EVENING...
...HIGH WIND WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ FRIDAY...

* WHAT...For the Wind Advisory, west winds 25 to 35 mph with gusts
  up to 50 mph are expected. For the High Wind Warning, west winds
  35 to 45 mph with gusts up to 65 to 70 mph are expected.

* WHERE...In New Mexico, Eddy County Plains. In Texas, Van Horn 
  and Highway 54 Corridor, and Eastern Culberson County.

* WHEN...For the Wind Advisory, until 11 PM CDT /10 PM MDT/ this 
  evening. For the High Wind Warning, from 11 AM CDT /10 AM MDT/ 
  to 9 PM CDT /8 PM MDT/ Friday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles.
  Blowing dust may result in localized visibility reductions.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ274-278-241000-
/O.UPG.KMAF.HW.A.0019.230324T1500Z-230325T1200Z/
/O.NEW.KMAF.HW.W.0017.230324T1600Z-230325T0200Z/
Reeves County Plains-Davis Mountains Foothills-
Including the cities of Pecos and Alpine
149 PM CDT Thu Mar 23 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph are 
  expected.

* WHERE...Reeves County Plains and Davis Mountains Foothills.

* WHEN...From 11 AM to 9 PM CDT Friday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles.
  Blowing dust may result in localized visibility reductions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ277-241000-
/O.UPG.KMAF.HW.A.0019.230324T1500Z-230325T1200Z/
/O.NEW.KMAF.HW.W.0017.230324T1600Z-230325T1000Z/
Davis Mountains-
Including the city of Fort Davis
149 PM CDT Thu Mar 23 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM FRIDAY TO 5 AM CDT
SATURDAY...

* WHAT...West winds 35 to 45 mph with gusts up to 65 mph are 
  expected.

* WHERE...Davis Mountains.

* WHEN...From 11 AM Friday to 5 AM CDT Saturday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

TXZ275-241000-
/O.NEW.KMAF.HW.W.0017.230324T1600Z-230325T0200Z/
Chinati Mountains-
149 PM CDT Thu Mar 23 2023

...HIGH WIND WARNING IN EFFECT FROM 11 AM TO 9 PM CDT FRIDAY...

* WHAT...West winds 30 to 40 mph with gusts up to 60 mph are 
  expected.

* WHERE...Chinati Mountains.

* WHEN...From 11 AM to 9 PM CDT Friday.

* IMPACTS...Damaging winds could blow down trees and power lines.
  Travel will be difficult, especially for high profile vehicles.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People should avoid being outside in forested areas and around
trees and branches. If possible, remain in the lower levels of
your home during the windstorm, and avoid windows. Use caution if
you must drive.

&&

$$

NMZ033-034-TXZ045>048-050>053-059>063-067>070-075-082-276-279>281-
241000-
/O.NEW.KMAF.WI.Y.0023.230324T1600Z-230325T0200Z/
Central Lea County-Southern Lea County-Gaines-Dawson-Borden-
Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-Ector-
Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Marfa Plateau-Central Brewster County-Chisos Basin-
Presidio Valley-
Including the cities of Hobbs, Lovington, Eunice, Jal, Seminole, 
Lamesa, Gail, Snyder, Andrews, Stanton, Big Spring, 
Colorado City, Mentone, Kermit, Odessa, Midland, Garden City, 
Monahans, Crane, McCamey, Rankin, Big Lake, Fort Stockton, 
Dryden, Sanderson, Marfa, Big Bend NP, Panther Junction, 
Marathon, Chisos Basin, and Presidio
149 PM CDT Thu Mar 23 2023 /1249 PM MDT Thu Mar 23 2023/

...WIND ADVISORY IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM CDT
/8 PM MDT/ FRIDAY...

* WHAT...West winds 25 to 40 mph with gusts up to 55 mph are 
  expected.

* WHERE...Portions of Southeast New Mexico and most of West Texas.

* WHEN...From 11 AM CDT /10 AM MDT/ to 9 PM CDT /8 PM MDT/ 
  Friday.

* IMPACTS...Gusty winds could blow around unsecured objects. Tree
  limbs could be blown down and a few power outages may result.
  Blowing dust may result in localized visibility reductions.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
https://weather.gov/maf

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind warning went out at Mar 23, 2:33 AM MDT, 7 minutes earlier.

Area forecast discussion, Mar 23, 2:33 AM MDT, 7 minutes before
Area Forecast Discussion
National Weather Service Midland/Odessa TX
333 AM CDT Thu Mar 23 2023

...New SHORT TERM, LONG TERM, FIRE WEATHER...

.SHORT TERM...
(Today through Friday afternoon)
Issued at 331 AM CDT Thu Mar 23 2023

Current satellite shows an upper level trough over California with a
strong jet stream oriented southwest to northeast ahead of the
trough axis. The jet core will be well north of the CWA, but strong
winds extend well south and over southeastern New Mexico where
they are again expected to mix down into the Guadalupe Mountains.
A downsloping effect sends temperatures above normal this afternoon
with highs in the upper 70s to 80s. Dry westerly flow off the
mountains helps develop a dryline over the eastern Permian Basin
this afternoon that will slowly move back west as the sun sets. The
trough to the west moves east tonight pushing a Pacific front into
the Permian Basin, colliding with dryline late this evening.
Models show thunderstorms developing along this collision boundary
which should be around Snyder to Big Spring to Rankin. Instability
and shear are progged to be sufficient for some of these storms to
become severe before pushing east into the Low Rolling Plains with
large hail and strong winds being the biggest threats.

The threat shifts from thunderstorms to winds again tomorrow as the
trough continues its eastward progression. West winds increase in
the wake of the passage of the cold front and very windy conditions
are expected with strong winds possible from the Guadalupe
Mountains, to the Davis Mountains including the adjacent plains to
the east. A High Wind Watch has been issued. Temperatures Friday
behind the front drop back down to near normal.

&&

.LONG TERM...
(Friday night through Wednesday)
Issued at 331 AM CDT Thu Mar 23 2023

Heading into the weekend, quasi-zonal mid-level flow will remain
predominant. The trough that brought strong winds and fire weather
to the region will have exited the region. Temperatures will be
slightly cooler than Friday with a residual Pacific airmass
filtering in. Afternoon temperatures in the 60s and 70s will be on
tap for many. Sunday through the following week, a series of
shortwaves pass well north of the region. Gusty winds may develop on
Sunday with similar temperatures to Saturday. A weak cold front may
enter the region Monday into Tuesday. Despite this potential
"front", temperatures remain nearly the same, only a few degrees
cooler, with widespread 60s and 70s. No rain is in the forecast with
this dry, progressive pattern unfortunately.

&&

.AVIATION...
(06Z TAFS)
Issued at 1223 AM CDT Thu Mar 23 2023

VFR conditions are expected through the TAF period though cannot
rule out BLDU restricting visibilities briefly 18-00Z. Winds will
be light, increasing 18-00Z from the west and becoming gusty.

&&

.FIRE WEATHER...
Issued at 331 AM CDT Thu Mar 23 2023

A Fire Danger Statement has been issued this afternoon for the Davis
and Chinati Mountains and surrounding foothills for localized near
critical and critical fire weather conditions. Afternoon relative
humidity in the teens coupled with elevated winds should briefly
allow for elevated fire weather conditions. Elsewhere, relative
humidity is expected to be higher or winds lighter. A Fire Weather
Watch has been issued for the entire region from Friday afternoon
through Friday evening. Strong west winds area-wide and widespread
relative humidities in the teens result in widespread critical
RFTIs. Portions of southeast New Mexico are a bit lower confidence
with respect to potential red flag conditions. Relative humidity is
forecast to be slightly higher and ERCs are substantially lower than
areas further east. Nonetheless, near-critical and localized
critical RFTIs are likely to materialize and have erred on the side
of caution and included this region. Fire weather concerns do not
improve heading into the weekend as very dry conditions remain.
Saturday may develop localized near critical to critical RFTIs with
Sunday expected to have more widespread critical conditions as
stronger winds make a return.

&&

.PRELIMINARY POINT TEMPS/POPS...
Big Spring               86  49  75  44 /  10  30   0   0
Carlsbad                 78  42  68  38 /   0   0   0   0
Dryden                   88  54  81  46 /   0  20   0   0
Fort Stockton            88  49  71  44 /   0  10   0   0
Guadalupe Pass           69  39  57  37 /   0   0   0   0
Hobbs                    78  39  65  37 /   0   0   0   0
Marfa                    78  36  63  32 /   0   0   0   0
Midland Intl Airport     84  47  70  43 /   0  10   0   0
Odessa                   83  47  69  43 /   0  10   0   0
Wink                     84  43  70  39 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
TX...High Wind Warning from 10 AM CDT /9 AM MDT/ this morning to 11
     PM CDT /10 PM MDT/ this evening for Guadalupe Mountains
     Above 7000 Feet-Guadalupe and Delaware Mountains.

     High Wind Watch from Friday morning through Saturday morning for
     Davis Mountains-Davis Mountains Foothills-Eastern Culberson
     County-Guadalupe Mountains Above 7000 Feet-Guadalupe and
     Delaware Mountains-Reeves County Plains-Van Horn and
     Highway 54 Corridor.

     Fire Weather Watch from Friday morning through Friday evening
     for Andrews-Borden-Central Brewster County-Chinati
     Mountains-Chisos Basin-Crane-Davis Mountains-Davis
     Mountains Foothills-Dawson-Eastern Culberson County-Ector-
     Gaines-Glasscock-Guadalupe Mountains Above 7000 Feet-
     Guadalupe and Delaware Mountains-Howard-Loving-Lower
     Brewster County-Marfa Plateau-Martin-Midland-Mitchell-Pecos-
     Presidio Valley-Reagan-Reeves County Plains-Scurry-Terrell-
     Upton-Van Horn and Highway 54 Corridor-Ward-Winkler.

     Wind Advisory from 10 AM this morning to 11 PM CDT this evening
     for Eastern Culberson County-Van Horn and Highway 54
     Corridor.

NM...High Wind Warning from 9 AM this morning to 10 PM MDT this
     evening for Guadalupe Mountains of Eddy County.

     High Wind Watch from Friday morning through late Friday night
     for Eddy County Plains-Guadalupe Mountains of Eddy County.

     Fire Weather Watch from Friday morning through Friday evening
     for Chaves Plains-Eddy Plains-Lea-Sacramento Foothills and
     Guadalupe Mountains.

     Wind Advisory from 9 AM this morning to 10 PM MDT this evening
     for Eddy County Plains.

&&

SHORT TERM...10
LONG TERM....91
AVIATION...10
Hazardous weather outlook, Mar 23, 2:27 AM MDT, 13 minutes before
Hazardous Weather Outlook
National Weather Service Midland/Odessa TX
327 AM CDT Thu Mar 23 2023

NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082-
270>282-240830-
Guadalupe Mountains of Eddy County-Eddy County Plains-
Northern Lea County-Central Lea County-Southern Lea County-Gaines-
Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler-
Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell-
Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains-
Van Horn and Highway 54 Corridor-Eastern Culberson County-
Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains-
Davis Mountains Foothills-Central Brewster County-Chisos Basin-
Presidio Valley-Lower Brewster County-
327 AM CDT Thu Mar 23 2023 /227 AM MDT Thu Mar 23 2023/

This Hazardous Weather Outlook is for southeast New Mexico,
southwest Texas and western Texas.

.DAY ONE...Today and tonight.

A High Wind Warning is in effect for the Guadalupe and Delaware
Mountains this afternoon and evening.

A Wind Advisory is in effect for the Culberson County Plains and Eddy
County this afternoon and evening.

A Fire Danger Statement is in effect for the Davis and Chinati
Mountains and surrounding foothills this afternoon for elevated fire
weather conditions.

A slight risk of severe thunderstorms is possible late this afternoon
and evening across eastern portions of the Permian Basin and Lower
Trans Pecos. The main threats with any severe thunderstorms that
develop will be large hail, damaging winds, and frequent lightning.
An isolated tornado can not be ruled out as well.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

A High Wind Watch is in effect for the Guadalupe and Delaware
Mountains to the Davis Mountains and adjacent plains Friday morning
through early Saturday morning.

A Fire Weather Watch is in effect for all of southeast New Mexico and
west Texas Friday morning through Friday evening for expected widespread
critical fire weather conditions.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

This product, along with other watches, warnings, advisories,
and statements issued by the National Weather Service Office in
Midland, can be found on the internet at...
https://weather.gov/midland

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 23, 2:13 AM MDTFire Weather WatchMAFChaves, Eddy, Lea, Lincoln, Otero24 hr
Mar 23, 2:40 AM MDTHigh Wind WatchMAFEddy10 hr
Mar 23, 2:40 AM MDTWind AdvisoryMAFEddy19 hr
Mar 23, 12:49 PM MDTHigh Wind WarningMAFEddy37 hr
Mar 23, 12:49 PM MDTWind AdvisoryMAFLea31 hr

Nearby

High Wind Warnings in New Mexico, 2023High Wind Warnings in Texas, 2023Every high wind warning in 2023

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.